Washington, 2006

Funnel Cloud in Washington, June 10, 2006

June 10, 2006 · NWS OTX · 1 event in 1 county or zone

A funnel cloud was spotted near Rosalia. The time of the event is estimated to have occurred near 18:45 PST.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A funnel cloud was spotted near Rosalia. The time of the event is estimated to have occurred near 18:45 PST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 10, 1:17 PM PST, 5 hours 28 minutes earlier.

Area forecast discussion, Jun 10, 1:17 PM PST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
217 PM PDT SAT JUN 10 2006

.SYNOPSIS...A STUBBORN AREA OF LOW PRESSURE WILL ROTATE OVER
WASHINGTON STATE THROUGH THURSDAY PRODUCING SHOWERY CONDITIONS.
THIS LOW WILL FINALLY LIFT OUT THURSDAY WITH AN INCREASED WESTERLY
FLOW FOR LATE IN THE WEEK.

&&

.DISCUSSION...
TONIGHT THROUGH MONDAY...THE UPPER LEVEL LOW CONTINUES TO SPIN OVER
EASTERN WASHINGTON. WRAP AROUND MOISTURE ALONG A DEFORMATION BAND ON
THE NORTH SIDE OF THE LOW HAS PRODUCE CONSIDERABLE STEADY RAIN
THROUGH THE DAY. THIS BAND WILL GRADUALLY WEAKEN THIS
EVENING...AND DIMINISH INTO SCATTERED SHOWERS OVERNIGHT. THE
THREAT OF THUNDER EXIST... MAINLY IN THE SOUTHERN BASIN WHERE
DAYTIME HEATING WAS SUFFICIENT TO SPARK SOME CONVECTION BENEATH
THE COLD LOW CENTER ALOFT. EXPECT ANY THUNDERSTORMS TO BE SHORT
LIVED WITH LITTLE IF ANY MOVEMENT...AS SHEER IS WEAK. HEAVY
DOWNPOURS WILL BE THE MAIN CONCERN. EXPECT THE CONVECTION TO
DECREASE WITH THE LOSS OF DAYTIME HEATING. THE UPPER LOW IS
EXPECTED TO FILL AND ELONGATE INTO A TROUGH...WHILE SHOWERS
DECREASE AND SKIES SHOW SOME PARTIAL CLEARING UNDER MORE EASTERLY
WINDS. OVERNIGHT LOWS WILL BE MORE SEASONAL TONIGHT THAN
EXPERIENCED LAST NIGHT. THE TROUGH WILL BEGIN TO RETROGRADE TO
WESTERN WA BY SUNDAY...PUTTING THE REGION UNDER SW FLOW AND
PLACING THE TROUGH AXIS TOWARD THE NRN CASCADES. THIS WILL BE
LOCATION FOR THE BEST CHANCE OF PCPN ON SUNDAY...DUE IN PART BY
INCREASED INSTABILITY ALOFT...LIFT FROM THE SURFACE TROUGH AND
EASTERLY UPSLOPE FLOW. EXPECT DIURNALLY DRIVEN CONVECTION IN THE
AFTERNOON AND EVENING IN MOST AREAS. TEMPERATURES WILL BE MORE
SEASONAL...EXCEPT FOR THE NRN CASCADES. SUNDAY NIGHT INTO
MONDAY...THE RETROGRESSION OF THE TROUGH CONTINUES WITH ITS AXIS
ALL THE WAY TO THE COAST...LEAVING A DEEPER SOUTHERLY FLOW ALOFT
INTO THE REGION. WARMER TEMPERATURES CAN BE EXPECTED... WHILE THE
THREAT OF CONVECTION INCREASING. A SURFACE LOW IN CONCERT WITH A
DISTURBANCE ALOFT WILL LIFT INTO THE REGION FROM THE SOUTH BY
MONDAY AFTERNOON.

THE FLOOD WATCH WILL CONTINUE FOR THE KOOTENAI RIVER AT BONNERS
FERRY UNTIL SUNDAY MORNING. RFOX.

MONDAY NIGHT THROUGH SATURDAY...EXTENSIVE LOW PRESSURE TROUGH
AXIS OFF THE WEST COAST KEEPS THE REGION IN A DEEP FETCH OF MOIST
SOUTHERLY FLOW THROUGH TUESDAY. WAVES ROTATING THROUGH THIS FLOW
WILL CONTINUE CHANCES OF PRECIPITATION AND THUNDERSTORMS.

INCREASING WESTERLY FLOW ALOFT ALONG 45N LATITUDE BEGINS TO PUSH THE
TROUGH EASTWARD TUESDAY NIGHT WITH THE AXIS ACROSS THE CASCADES
LATER WEDNESDAY WHICH FOCUS ADDITIONAL SHOWERS AND TSTMS ID
PANHANDLE AND MONTANA. A SHORTWAVE RIDGE AHEAD OF A DEVELOPING
GULF AK LOW IS FORECAST TO BRING SOME DRYING THURSDAY AND FRIDAY
HOWEVER THERE HAVE ONLY BEEN A COUPLE CONSISTENT MODEL RUNS ON THE
GFS SIGNALING THIS PATTERN. ITS POSSIBLE THE TROUGH COULD IMPACT
THE AREA FOR ANOTHER DAY. HAVE INDICATED SOME DRYING THIS PERIOD
BUT CANT COUNT OUT AT LEAST SOME MOUNTAIN SHOWERS GIVEN RECENT
MODEL UNCERTAINTY. MODELS SUGGEST THE RIDGE FLATTENS WITH THE
APPROACH OF A SLOW MOVING COLD FRONT IN STRONGER WEST SOUTHWEST FLOW
WITH ADDITIONAL RAIN POSSIBLE MAINLY CASCADES AND N ID PANHANDLE LATE
FRIDAY INTO SATURDAY. DESPITE THE ACTIVE PATTERN TEMPERATURES ARE
EXPECTED TO GENERALLY REMAIN NEAR OR SLIGHT ABOVE NORMAL THROUGH
THE PERIOD. TC

&&

.AVIATION...MVFR CEILINGS AND VISIBILITIES REMAIN IN AVIATION
PRODUCTS ASSOCIATED WITH MODERATE TO HEAVY RAIN SHOWER ACTIVITY
ACROSS EASTERN WASHINGTON AND NORTHERN IDAHO...PRIMARILY CONFINED
AT AND TO THE NORTH NORTH OF A KEAT TO KGEG LINE. THUNDERSTORMS
FORMING IN THE BASIN WILL REMAIN A NUISANCE AS WELL. MOST CONVECTION
EXPECTED TO TAPER OFF TONIGHT. WITH GROUND SATURATED WITH PAST
AND CURRENT SUBSTANTIAL RAINFALL HAVE INCLUDED SOME FOG FORMATION
AFTER 08Z-10Z TONIGHT...PARTICULARLY IN THE SPOKANE VALLEY...THAT
SHOULD BE GONE BEFORE 1730Z FOR MOST LOCATIONS. RP

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        50  75  53  80  51  77 /  30  20  20  30  40  30
COEUR DALENE  47  74  49  79  51  76 /  50  20  20  40  40  30
PULLMAN        45  74  50  79  50  74 /  20  20  20  30  30  30
LEWISTON       52  80  56  83  56  81 /  20  20  20  20  30  30
COLVILLE       49  73  49  83  47  74 /  80  40  40  30  40  30
SANDPOINT      47  72  48  78  49  77 /  80  30  30  30  40  30
KELLOGG        48  73  51  79  48  76 /  50  20  20  30  30  30
MOSES LAKE     50  80  54  84  53  84 /  30  20  20  30  40  40
WENATCHEE      55  77  59  82  56  82 /  30  40  30  30  40  30
OMAK           54  70  54  83  52  80 /  80  70  60  40  40  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WATCH FOR KOOTENAI RIVER AT BONNERS FERRY.
WA...NONE.

&&
Hazardous weather outlook, Jun 10, 5:27 AM PST, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
627 AM PDT SAT JUN 10 2006

IDZ001-111330-
NORTHERN PANHANDLE-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER
627 AM PDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

INCREASED OUTFLOW AT LIBBY DAM IN RESPONSE TO EXPECTED HEAVY
RAINFALL WILL CAUSE SHARP RISES ON THE KOOTENAI RIVER OVER THE
NEXT FEW DAYS. A FLOOD WATCH HAS BEEN ISSUED FOR THE KOOTENAI
RIVER AT BONNERS FERRY. SEE THE LATEST FLOOD WATCH BULLETIN FOR
DETAILS.

The radar

The Spokane radar (KOTX), 87 km away, was scanning. The volume nearest the first event began at 02:45 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Whitman

When
June 10, 6:45 PM PST
Where
Whitman County, Rosalia
Reported by
NEWSPAPER
Coordinates
46.901, -117.523 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515868.